Alert archive / New Jersey / Small Craft Advisories in 2010
Small Craft Advisory 93, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 15, 2010, 3:50 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2010, 3:50 PM EST (20:50 UTC)
- Expired
- Dec 16, 2010, 9:32 AM EST
- In force
- 18 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
999 WHUS71 KPHI 152050 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 PM EST WED DEC 15 2010 ANZ430-431-450>455-161000- /O.CAN.KPHI.GL.W.0028.000000T0000Z-101215T2100Z/ /O.NEW.KPHI.SC.Y.0093.101215T2050Z-101216T1700Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 350 PM EST WED DEC 15 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS... WEST TO NORTHWEST AT 20 TO 25 KNOTS GUSTING TO AROUND 30 KNOTS...AN OCCASIONAL GUST AROUND 35 KNOTS EARLY THIS EVENING. DIMINISHING TO 15 TO 20 KNOTS GUSTING TO AROUND 25 KNOTS. * SEAS...4 TO 6 FEET ON THE OCEAN WATERS AND GENERALLY 3 TO 5 FEET ON DELAWARE BAY. * TIMING...AN OCCASIONAL GALE FORCE WIND GUSTS MAY OCCUR LATE THIS AFTERNOON OR EARLY THIS EVENING, BUT WIND SPEEDS WILL BEGIN TO DIMINISH GRADUALLY THIS EVENING INTO THURSDAY MORNING. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ROBERTSON
3 follow-up statements
999 WHUS71 KPHI 160219 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 919 PM EST WED DEC 15 2010 ANZ430-431-450>455-161030- /O.CON.KPHI.SC.Y.0093.000000T0000Z-101216T1700Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 919 PM EST WED DEC 15 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY FOR ALL OF THE DELAWARE AND MOST OF THE NEW JERSEY COASTAL WATERS. * WINDS... WEST TO NORTHWEST 15 TO 20 KNOTS GUSTING TO NEAR 30 KNOTS. * SEAS...4 TO 6 FEET ON THE OCEAN WATERS AND GENERALLY 2 TO 5 FEET ON DELAWARE BAY. * TIMING...IN PROGRESS BUT WINDS WILL GRADUALLY DIMINISH THURSDAY MORNING. THIS ADVISORY MAY BE TERMINATED A FEW HOURS SOONER THAN NOON THURSDAY IN OUR EARLY THURSDAY MORNING FORECAST ISSUANCE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRAG
999 WHUS71 KPHI 160828 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 328 AM EST THU DEC 16 2010 ANZ430-431-450>455-161700- /O.CON.KPHI.SC.Y.0093.000000T0000Z-101216T1700Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 328 AM EST THU DEC 16 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * WINDS... WEST 15 TO 20 KNOTS GUSTING TO NEAR 30 KNOTS. * SEAS...4 TO 6 FEET ON THE OCEAN WATERS AND GENERALLY 2 TO 4 FEET ON DELAWARE BAY. * TIMING...PRESENTLY IN PROGRESS BUT THE WINDS WILL CONTINUE TO GRADUALLY DIMINISH DURING THIS MORNING. THIS ADVISORY MAY BE TERMINATED EARLY IF CONDITIONS WARRANT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
999 WHUS71 KPHI 161432 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 932 AM EST THU DEC 16 2010 ANZ430-431-450>455-161545- /O.CAN.KPHI.SC.Y.0093.000000T0000Z-101216T1700Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 932 AM EST THU DEC 16 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DROPPED BELOW ADVISORY CRITERIA. THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ MEOLA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 3:26 PM EST, 24 minutes earlier.
Area forecast discussion, Dec 15, 3:26 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EST WED DEC 15 2010
.SYNOPSIS...
AN AREA OF LOW PRESSURE IN EASTERN CANADA WILL MEANDER AROUND FOR
THE NEXT SEVERAL DAYS. A WEAKENING AREA OF HIGH PRESSURE WILL SLIDE
ACROSS THE MID ATLANTIC REGION TONIGHT INTO THURSDAY. A WEAK BUT
QUICK MOVING LOW PRESSURE SYSTEM THEN MOVES ACROSS THE SOUTHERN MID
ATLANTIC LATE THURSDAY AND EXITS TO THE EAST EARLY FRIDAY. AN AREA
OF LOW PRESSURE IS FORECAST TO DEVELOP NEAR THE SOUTHEASTERN UNITED
STATES COAST SATURDAY, THEN TRACK NORTHEASTWARD. HOWEVER, THERE IS
UNCERTAINTY ON HOW CLOSE THIS SYSTEM GETS TO THE EAST COAST. HIGH
PRESSURE THEN SLIDES TO OUR SOUTH MONDAY INTO TUESDAY AS LOW
PRESSURE STRENGTHENS NEAR THE CANADIAN MARITIMES INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A 19Z SURFACE ANALYSIS PLACED LOW PRESSURE NEAR THE CANADIAN
MARITIMES AND ANOTHER LOW IN THE TEXAS PANHANDLE. A WARM FRONT
WAS ORGANIZING FROM THE PANHANDLE OF TEXAS TO ARKANSAS. A WEAK AREA
OF HIGH PRESSURE STRETCHED FROM THE MIDWEST TO THE SOUTHEASTERN U.S.
AN UPPER AIR ANALYSIS SHOWED A CLOSED LOW OVER NEW ENGLAND WITH
SEVERAL SHORT WAVES ROTATING AROUND IT. A SMALL RIDGE WAS IN THE
PLAINS WITH TROUGHING IN THE NORTHERN ROCKIES. A 300 MB JET WAS FROM
THE MIDWEST TO THE SOUTHERN MID ATLANTIC, WITH ANOTHER CORE ACROSS
THE CENTRAL ROCKIES REGION. THERE WAS A CORRIDOR OF STRONG 850 MB
WAA FROM THE SOUTHERN PLAINS TO THE LOWER TENNESSEE VALLEY.
A RATHER CHANGEABLE DAY WITH A MOSTLY SUNNY SKY FOR SOME AND SNOW
SQUALLS FOR OTHERS /ESPECIALLY THIS MORNING/. A QUICK REVIEW OF THE
INTENSE SNOW SQUALL THAT ORGANIZED THIS MORNING FROM CARBON COUNTY
DOWN THROUGH LEHIGH AND BUCKS TO MERCER COUNTIES PUT DOWN A QUICK
COATING TO AN INCH OF SNOW IN A NARROW SWATCH. THIS QUICKLY
ACCUMULATED ON ALL SURFACES CREATING SLIPPERY ROADWAYS AND GREATLY
REDUCED VISIBILITIES. THE BAND LOOKED TO ACTUALLY BECOME CONNECTED
WITH A PLUME THAT ORIGINATED FROM LAKES HURON AND ERIE THEN THROUGH
CENTRAL PENNSYLVANIA. THE COMBINATION OF THIS CONNECTION AND HELP
FROM AN AREA OF CHANNELIZED VORTICITY JUST TO THE SOUTHWEST LOOKED
TO STRENGTHEN THE BAND. THIS CONNECTION HOWEVER WAS PARTIALLY
DISRUPTED AND THE BAND WEAKENED. JUST A LITTLE BIT OF SHIFTING OF
THE FLOW CAN GREATLY IMPACT THESE NARROW SNOW BANDS.
ANYHOW, THE CLOSED LOW ACROSS NEW ENGLAND AND EASTERN CANADA WILL
REMAIN IN PLACE THROUGH TONIGHT AS A SURFACE LOW MEANDERS AROUND
EASTERN CANADA. THIS WILL MAINTAIN A COLD NORTHWESTERLY FLOW ACROSS
OUR AREA. THE CORE OF THE COLD AIR HAS LIFTED TO OUR NORTH WITH THE
850 MB TEMPERATURES FORECAST TO GRADUALLY MODERATE DURING THE NIGHT.
THERE IS STILL SOME CHANNELIZED VORTICITY FORECAST TO MOVE ACROSS
THE AREA DURING THE NIGHT, HOWEVER WITH THE AIRMASS MODERATING SOME
ALOFT AND RATHER DRY AIR IN PLACE, NOT REAL CERTAIN ABOUT SNOW
SHOWERS OR EVEN SOME NARROW SNOW BANDS. SOME OF THE HIGH RESOLUTION
MODEL GUIDANCE HINTS AND ANOTHER SNOW BAND FORMING DURING THE NIGHT,
AND THIS IS POSSIBLE GIVEN A SIMILAR FLOW REGIME. THESE SAME MODELS
HAD THIS MORNING'S SNOW BAND HOWEVER THE TIMING AND PLACEMENT WAS
OFF SOME. WE WILL INCLUDE SOME SLIGHT POPS AND FLURRIES FOR AWHILE
THIS EVENING TO ACCOUNT FOR ANY LINGERING ACTIVITY, THEN DROP BACK
TO JUST FLURRIES OVERNIGHT ACROSS THE WESTERN ZONES. GIVEN THE
MODERATING AIRMASS SOME ALOFT DURING THE NIGHT, THE EXTENT OF THE
STRATOCUMULUS SHOULD BE LESS COMPARED TO PREVIOUS NIGHTS. THE GUSTY
WINDS WILL DIMINISH THROUGH THE NIGHT AS THE LOW-LEVEL WIND FIELD IS
FORECAST TO WEAKEN.
AS FOR TEMPERATURES, WE GENERALLY TOOK AN EVENLY WEIGHTED BLEND OF
THE GFS/NAM MOS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
AFTER MORE MESOSCALE TYPE FEATURES ACROSS PARTS OF OUR CWA DURING
THE LAST DAY OR SO, OUR ATTENTION TURNS TO A SYNOPTIC SYSTEM TO THE
WEST. THIS CLIPPER TYPE SYSTEM IS FORECAST TO RACE SOUTHEASTWARD
DURING THURSDAY AND TRACK TO OUR SOUTH AND SOUTHEAST INTO FRIDAY.
THE MODEL GUIDANCE HAS BEEN AT ODDS REGARDING THE NORTHERN EXTENT OF
THE PRECIPITATION SHIELD, HOWEVER THERE APPEARS TO BE MORE OF A
CONSENSUS OF IT LIFTING FARTHER TO THE NORTH. A RIBBON OF
FRONTOGENETIC FORCING IS FORECAST TO SLIDE ACROSS THE DELMARVA WITH
THE 850 MB LIFT MOSTLY FAVORED TO TRACK JUST SOUTH OF OUR DELMARVA
ZONES. HOWEVER A RIBBON OF 700 MB FRONTOGENETIC FORCING IS SHOWN TO
MOVE ACROSS OUR FAR SOUTHERN DELMARVA ZONES. AM CONCERNED ABOUT THE
RATHER DRY AIRMASS IN PLACE AHEAD OF THIS SYSTEM. THIS WOULD TEND TO
FAVOR THE LEADING EDGE OF THE PRECIPITATION SHIELD TO NOT REACH THE
GROUND, AND MAY HINDER THE NORTHERN EXTENT. HOWEVER, IT WILL BE COLD
ENOUGH FOR THE PRECIPITATION TYPE TO BE ALL SNOW.
THE INTERNAL HPC SNOWFALL GUIDANCE PAINTED 1-2 INCHES OF SNOW ACROSS
OUR CENTRAL AND SOUTHERN DELMARVA ZONES AND JUST CLIPPING CAPE
MAY COUNTY. BASED ON THE AFOREMENTIONED DRY AIRMASS INITIALLY, WE
HELD TOTAL ACCUMULATIONS TO AROUND AN INCH FROM ABOUT THE CENTRAL
EASTERN MARYLAND SHORE ZONES TO CENTRAL DELAWARE ON SOUTHWARD, WITH
LOWERING AMOUNTS NORTHWARD. WE ONLY NEED 2 INCHES FOR AN ADVISORY
ACROSS THIS AREA, HOWEVER GIVEN LOWER CONFIDENCE IN REACHING THIS
WILL HOLD OFF ON ISSUING ONE AND MENTION IN THE HAZARDOUS WEATHER
OUTLOOK. FOR AREAS FURTHER NORTH, WE WENT WITH A TIGHT POP GRADIENT
DOWN TO SLIGHT CHC BUT THEN ADDED A TIER OF A CHC OF FLURRIES ON THE
NORTHERN EDGE. OVERALL, ANY ACCUMULATING SNOW FROM THIS QUICK
MOVING SYSTEM IS EXPECTED TO BE CONFINED TO PORTIONS OF OUR DELMARVA
ZONES.
ONCE THIS SYSTEM QUICKLY SLIDES TO THE EAST THURSDAY EVENING, ANY
LINGERING SNOW WILL END. THE LARGE CLOSED LOW IS FORECAST TO
CONTINUE ROTATING AROUND THE VICINITY OF NEW ENGLAND AND EASTERN
CANADA FRIDAY AND SATURDAY. HOWEVER, THIS FEATURE SHOULD TEND TO
MIGRATE WESTWARD SATURDAY AS ADDITIONAL ENERGY DIVES ACROSS THE
SOUTHERN PLAINS. THE COLD NORTHWEST FLOW SHOULD FAVOR ADDITIONAL
LAKE EFFECT SNOW OFF LAKES ERIE AND ONTARIO, AND SOME OF THIS COULD
GET INTO OUR FAR NORTHWESTERN ZONES. FOR NOW WILL CARRY SCATTERED
FLURRIES THERE FRIDAY AND FRIDAY EVENING AS THE CLOSED LOW TO THE
NORTH COULD IMPACT THE OVERALL FLOW ESPECIALLY ON SATURDAY. A
TROUGH DIGGING INTO THE OHIO AND TENNESSEE VALLEYS SATURDAY WILL
ALLOW FOR CYCLOGENESIS TO OCCUR SOMEWHERE NEAR THE SOUTHEASTERN U.S.
COAST. AS THE UPPER-LEVEL FLOW TURNS MORE SOUTHWESTERLY FOR
A TIME, WE ARE ANTICIPATING AN INCREASE IN CLOUDS ACROSS OUR CWA
DURING SATURDAY.
AS FOR TEMPERATURES, GENERALLY UTILIZED A BLEND OF THE MOS GUIDANCE
BUT DID MAKE A FEW MINOR LOCAL ADJUSTMENTS. THIS KEEPS A CHILLY
AIRMASS ACROSS THE REGION BUT NOT AS EXTREME AS WHAT WE JUST
EXPERIENCED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
WHILE THE OVERALL PATTERN COULD BE DRY THROUGH THIS PERIOD WITH
BELOW NORMAL COLD AND BLUSTERY NORTHWEST WINDS...THERE IS AN
IMPORTANT UNKNOWN.
THE EVENTUAL OUTCOME OF LARGE LOW PRESSURE DEVELOPING SOUTH AND
EAST OF NEW ENGLAND SUNDAY AND MONDAY.
THE OPERATIONAL AND ENSEMBLE SUITE THAT WE ROUTINELY REVIEW HAVE
BEEN CYCLICALLY VARIABLE REGARDING WHETHER OR NOT A NEGATIVE TILT
TROUGH CAN CUT OFF SOON ENOUGH TO DEVELOP A SIZABLE COASTAL LOW WITH
SNOW AND WIND FOR OUR MID ATLANTIC COAST.
WE HAVE FOLLOWED THE CONSENSUS OF THE 12Z/15 NAEFS GGEM/GFS SOLN ..
BUT KNOWING THAT THE ONCE ROBUST ECMWF AND UKMET HAVE DEPARTED EAST
AND BENIGN FOR OUR AREA.
WE'RE TALKING 4 TO 5 DAYS FROM NOW. THOSE THAT HAVE PLANS FOR
SUNDAY ALONG THE COAST ESPECIALLY...SHOULD MONITOR FORECAST TRENDS
THE NEXT SEVERAL DAYS.
IF THIS SYSTEM MISSES US...THEN WE MIGHT NOT SEE MORE THAN A TENTH OF
AN INCH OF MELTED WATER EQUIVALENT IN MOST OR ALL OF OUR AREA
BETWEEN THE 13TH AND 22ND.
MAY ADD MORE DETAIL AROUND 5PM REGARDING PROBABILISTIC SCENARIOS.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
SCATTERED FLURRIES/SNOW SHOWERS CONTINUE THIS AFTERNOON AS A
STRONG/GUSTY NORTHWEST WIND PREVAILS. SKIES REMAIN VFR, SCATTERED TO
BROKEN AROUND 3500-5500 FEET. VFR CONDITIONS ARE EXPECTED TO
CONTINUE THIS EVENING AND OVERNIGHT, AND THE STRATOCU CURRENTLY IN
PLACE MAY BEGIN TO DISSIPATE, ESPECIALLY OVERNIGHT. CIGS/VSBYS MAY
LOWER TO MVFR IF ANY HEAVIER BURSTS OF SNOW OCCUR; THE MOST LIKELY
WOULD BE RDG WHERE THERE ARE A FEW BANDS OF SNOW SHOWERS/SQUALLS
OCCURRING CURRENTLY. WINDS WILL CONTINUE TO BE STRONG AND GUSTY
THROUGH THE EVENING, THEN LOSE THEIR STRONG GUSTS OVERNIGHT.
ON THURSDAY, A LOW PRESSURE SYSTEM IS FORECAST TO PASS TO OUR SOUTH,
BUT MAY AFFECT OUR SOUTHERN TAF SITES. IF SKIES DO BECOME
CLEAR/MOSTLY CLEAR OVERNIGHT, THEY SHOULD BEGIN TO FILL BACK IN WITH
SOME MID-LEVEL CLOUDINESS AHEAD OF THE APPROACHING STORMS SYSTEM
EARLY IN THE DAY, BEFORE CLOUDS LOWER BY MID-DAY. THERE IS A CHANCE
OF SOME SNOWFALL, MAINLY FOR OUR SOUTHERN TAFS, MIV/ACY, BUT MAY
REACH THE PHILLY METRO TAFS.
OUTLOOK...
VFR CONDITIONS SHOULD RETURN EVERYWHERE FRIDAY INTO SATURDAY,
BEFORE A STORM SYSTEM MOVES NORTH ALONG THE ATLANTIC COASTLINE ON
SATURDAY AND SUNDAY. THERE IS THE CHANCE THAT THE AREA COULD
EXPERIENCE AN EXTENDED PERIOD OF SNOW SATURDAY NIGHT AND SUNDAY,
WHICH WOULD IN-TURN REDUCE CIGS AND VSBYS.
&&
.MARINE...
WE ARE GOING TO TAKE DOWN THE GALE WARNING AND REPLACE IT WITH A
SMALL CRAFT ADVISORY THROUGH MID-DAY TOMORROW. GUSTY NORTHWEST WINDS
AROUND 25 TO 30 KNOTS WILL CONTINUE THROUGH TONIGHT AND MOST OF THE
DAY ON THURSDAY, ALTHOUGH THERE MAY BE AN OCCASIONAL GUST AROUND 35
KNOTS EARLY THIS EVENING. HOWEVER, SINCE WE HAVEN'T HAD MUCH GALE
FORCE GUSTS TODAY AND THE EXPECTED TREND IS DOWN, AS MENTIONED
BEFORE, WE WILL TAKE THE GALE DOWN AND REPLACE IT WITH A SMALL CRAFT
ADVISORY.
AN AREA OF LOW PRESSURE IS FORECAST TO CROSS THE SOUTHERN WATERS
LATE IN THE DAY THURSDAY, WHICH SHOULD BRING SOME PRECIPITATION TO
THE AREA, AND WINDS MAY EVENTUALLY DROP BELOW SMALL CRAFT CRITERIA
LATE IN THE DAY THURSDAY. SUB-SMALL CRAFT CRITERIA CONDITIONS ARE
ANTICIPATED FOR FRIDAY INTO SATURDAY, BEFORE AN AREA OF LOW PRESSURE
MOVES NORTH ALONG THE ATLANTIC COASTLINE ON SATURDAY AND SUNDAY.
THIS WILL LIKELY INCREASE WINDS, AT LEAST SMALL CRAFT ADVISORY,
POSSIBLY EVEN GALE CRITERIA AS IT APPROACHES, AND BRING A PERIOD OF
PRECIPITATION SATURDAY NIGHT INTO SUNDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST THURSDAY FOR ANZ430-431-
450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...DRAG
AVIATION...ROBERTSON
MARINE...ROBERTSONHazardous weather outlook, Dec 15, 3:44 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 344 PM EST WED DEC 15 2010 DEZ001-MDZ008-NJZ001-007>010-012>022-025>027-PAZ054-055-060>062- 067>071-162045- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 344 PM EST WED DEC 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STORM SYSTEM IS FORECAST TO DEVELOP NEAR THE SOUTHEASTERN U.S. COAST SATURDAY THEN TRACK NORTHEASTWARD. THERE IS UNCERTAINTY WITH THE TRACK AND STRENGTH OF THIS SYSTEM, HOWEVER THERE IS THE POTENTIAL FOR A PERIOD OF SNOW ACROSS THE AREA SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ023-024-162045- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CAPE MAY-ATLANTIC COASTAL CAPE MAY- 344 PM EST WED DEC 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME SNOW IS EXPECTED THURSDAY WITH ACCUMULATIONS OF AROUND AN INCH. AT THIS TIME, THE BEST CHANCE OF ACCUMULATIONS AROUND AN INCH ARE ACROSS THE CENTRAL AND SOUTHERN EASTERN MARYLAND SHORE AREAS AND CENTRAL AND SOUTHERN DELAWARE. A STORM SYSTEM IS FORECAST TO DEVELOP NEAR THE SOUTHEASTERN U.S. COAST SATURDAY THEN TRACK NORTHEASTWARD. THERE IS UNCERTAINTY WITH THE TRACK AND STRENGTH OF THIS SYSTEM, HOWEVER THERE IS THE POTENTIAL FOR A PERIOD OF SNOW ACROSS THE AREA SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-162045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 344 PM EST WED DEC 15 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. A STORM SYSTEM IS FORECAST TO DEVELOP NEAR THE SOUTHEASTERN U.S. COAST SATURDAY THEN TRACK NORTHEASTWARD. THERE IS UNCERTAINTY WITH THE TRACK AND STRENGTH OF THIS SYSTEM, HOWEVER THERE IS THE POTENTIAL FOR SMALL CRAFT ADVISORY CONDITIONS AND EVEN GALES SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 8:11 AM EST | Special Weather Statement | PHI | Mercer | 49 min |
Nearby
Small Craft Advisories in New Jersey, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.